Alert archive / Tennessee / Flash Flood Warnings in 2008
Flash Flood Warning 22, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Mar 19, 2008, 10:36 AM CDT for Decatur County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2008, 10:36 AM CDT (15:36 UTC)
- Expired
- Mar 19, 2008, 1:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Decatur County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 10:55 AM CDT | FLASH FLOOD | Decaturville, TN | HIGHWAYS 91 WEST...91 EAST...328 EAST...AND 361 CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 623 m²/s²
- 0-3 km storm-relative helicity
- 803 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 191538
FFWMEG
TNC039-191830-
/O.NEW.KMEG.FF.W.0022.080319T1536Z-080319T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1036 AM CDT WED MAR 19 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
* UNTIL 130 PM CDT
* AT 1036 AM CDT...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED
THAT VERY HEAVY RAIN HAS RESULTED IN WATER OVER ROADWAYS IN THE
WARNED AREA. OVER THE PAST HOUR 1 TO 2 INCHES OF RAINFALL HAS
FALLEN ACROSS THE WARNED AREA...WITH ANOTHER INCH POSSIBLE OVER
THE NEXT HALF HOUR POSSIBLE. THIS WILL RESULT IN CONTINUED FLASH
FLOODING OF LOW WATER CROSSINGS NEAR STREAMS AND CREEKS AND AREAS
PRONE TO FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARSONS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3584 8799 3547 8799 3545 8802 3544 8799
3539 8799 3539 8803 3543 8806 3539 8809
3540 8822 3542 8823 3563 8818 3585 8817
TIME...MOT...LOC 1536Z 180DEG 0KT 3560 8811
$$1 follow-up statement
000
WGUS74 KMEG 191830
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
130 PM CDT WED MAR 19 2008
TNC039-191840-
/O.EXP.KMEG.FF.W.0022.000000T0000Z-080319T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-
130 PM CDT WED MAR 19 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR DECATUR COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3584 8799 3547 8799 3545 8802 3544 8799
3539 8799 3539 8803 3543 8806 3539 8809
3540 8822 3542 8823 3563 8818 3585 8817
TIME...MOT...LOC 1536Z 180DEG 0KT 3553 8811
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 7:17 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 19, 7:17 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 717 AM CDT WED MAR 19 2008 .UPDATE... UPDATED TO REMOVE EXPIRED TORNADO WATCH...FLASH FLOOD WATCH...AND WIND ADVISORY. && .DISCUSSION... THE SEVERE WEATHER AND HEAVY RAINFALL HAVE ALMOST ENDED OVER THE ENTIRE MIDSOUTH. THE BULK OF THE RAIN AND THUNDERSTORMS HAS MOVED OUT OF THE AREA...AND THIS TREND WILL CONTINUE AS DRIER/MORE STABLE AIR MOVES INTO THE AREA. A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT ACROSS NE AR AN THE MO BOOTHEEL...BUT DO NOT PLAN ON REISSUING THIS WARNING AS NO ADDITIONAL HEAVY RAINFALL IS EXPECTED. LET THE WIND ADVISORY EXPIRE AS WELL AS WINDS WILL REMAIN BELOW ADVISORY CRITERIA TODAY...BELOW 25 MPH. && .PREV DISCUSSION... /ISSUED 247 AM CDT WED MAR 19 2008/ DISCUSSION... A COLD FRONT EXTENDED FROM GRENADA TO PARIS AROUND 230 AM THIS MORNING. DAMAGING WINDS AND HEAVY RAINFALL REMAIN THE MAIN WEATHER HAZARDS. THIS FRONT WILL CONTINUE TO PROGRESS TO THE EAST THROUGH THE EARLY MORNING HOURS AS AN H5 UPPER LEVEL LOW PRESSURE SYSTEM OPENS AND EJECTS RAPIDLY NORTHEASTWARD. GRADIENT WINDS REMAIN STRONG AHEAD OF AS WELL AS BEHIND THE FRONT...THEREFORE WILL LET THE WIND ADVISORY CONTINUE THROUGH 7 AM. FLASH FLOODING WILL REMAIN A THREAT THROUGH THE EARLY MORNING HOURS...WHILE MAIN STEM FLOODING WILL REMAIN A CHALLENGE THROUGH AT LEAST THURSDAY. RESIDUAL SHOWERS WILL DECREASE DURING THE DAY AS THE UPPER TROUGH EXITS THE REGION AND IS REPLACED BY ZONAL FLOW. THE NEXT SYSTEM OF NOTE IS FORECAST TO IMPACT THE MID SOUTH SATURDAY NIGHT THROUGH SUNDAY NIGHT. EXPECT A CHANCE OF SHOWERS WITH BELOW NORMAL TEMPERATURES AS AN UPPER LEVEL TROUGH DIGS DOWN AND DEEPENS OVER THE EASTERN U.S. A NORTHWEST FLOW ALOFT BEHIND THIS SYSTEM WILL LEAD TO DRY WEATHER AND SLIGHTLY BELOW NORMAL TEMPERATURES EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... MEM 52 38 66 47 / 80 0 10 10 MKL 52 34 64 39 / 100 10 10 10 JBR 48 37 64 44 / 80 0 10 10 TUP 64 37 67 42 / 90 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS
Hazardous weather outlook, Mar 18, 5:08 PM CDT, 17 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 508 PM CDT TUE MAR 18 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 508 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF OF THE MID SOUTH THIS EVENING AND OVERNIGHT. EXPECT A LINE OF THUNDERSTORMS TO DEVELOP AHEAD OF A SURFACE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY RISK OF DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE BETWEEN 5 PM AND 2 AM WEDNESDAY MORNING NORTH AND WEST OF A LINE FROM HELENA TO PARIS. THIS AREA IS COVERED BY TORNADO WATCH 132. AREAS OF SOUTH AND EAST OF THIS LINE SHOULD EXPECT A THREAT OF SEVERE WEATHER FROM 9 PM TO 6 AM WEDNESDAY MORNING. HEAVY RAINFALL IS ALSO EXPECTED LATER TONIGHT ACROSS AREAS NORTH OF A FORREST CITY ARKANSAS TO MEMPHIS TO UNION CITY TENNESSEE LINE AS A SLOW MOVING COLD FRONT PUSHES THROUGH THE FORECAST AREA. RAINFALL AMOUNTS BETWEEN 2 AND 5 INCHES ARE POSSIBLE WEST OF THE MISSISSIPPI RIVER WITH LESSER AMOUNTS...GENERALLY BETWEEN 1 AND 3 INCHES...EXPECTED FURTHER SOUTH AND EAST. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST PORTIONS OF THE MID SOUTH...SINCE THE GROUND REMAINS SATURATED AND THERE REMAINS A POTENTIAL FOR FLASH FLOODING. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CONTINUE THROUGH TONIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH UNTIL 7AM WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY HEAVY RAINFALL WILL LIKELY CONTINUE INTO WEDNESDAY MORNING ACROSS NORTHERN PORTIONS OF THE MID SOUTH AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED THROUGH WEDNESDAY MORNING ACROSS PORTIONS OF THE AREA. IN ADDITION TO FLASH FLOODING...SOME RIVER FLOODING IS LIKELY ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THIS EVENING AND OVERNIGHT FOR MUCH OF THE MID SOUTH. JLH/RJO
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:58 PM CDT | Tornado Warning | MEG | Dyer, Lake | 47 min |
| Mar 18, 8:00 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Lauderdale | 45 min |
| Mar 19, 12:05 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 55 min |
| Mar 19, 12:16 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 44 min |
| Mar 19, 12:43 AM CDT | Flash Flood Warning | MEG | Dyer, Lake, Obion | 6 hr |
| Mar 19, 12:55 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Tipton | 65 min |
| Mar 19, 12:57 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 63 min |
| Mar 19, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | Henry, Obion, Weakley | 64 min |
| Mar 19, 1:35 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Henderson, Madison, Weakley | 55 min |
| Mar 19, 1:47 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 58 min |
| Mar 19, 2:01 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, Henderson, Madison | 44 min |
| Mar 19, 2:45 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 45 min |
| Mar 19, 8:12 AM CDT | Flash Flood Warning | MEG | Lake | 4 hr |
| Mar 19, 10:44 AM CDT | River Flood Warning | MEG | Dyer, Lake | 34 days |
| Mar 19, 10:44 AM CDT | River Flood Warning | MEG | Shelby, Tipton | 36 days |
Nearby
Flash Flood Warnings in Tennessee, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.